Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 596, NWS Atlanta, GA

September 12, 2023Cobb County, Paulding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 12, 2023, 5:17 PM EDT for Cobb County, Paulding County, Georgia. It was in force for 28 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2023, 5:17 PM EDT (21:17 UTC)
Expired
Sep 12, 2023, 5:45 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cobb County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 5:17 PM EDTHAIL 13 Ene Cross Roads, GAReport of Quarter sized hail near Mars Hill Rd and Old Stilesboro Rd NW.
Sep 12, 5:17 PM EDTHAIL 1.52 Ese Cross Roads, GAGolf ball sized hail reported at Brookestone Country Club near Brookstone Dr NW and Burnt Hickory Rd NW.
Sep 12, 5:20 PM EDTHAIL 1.252 Ese Cross Roads, GAHalf dollar-size hail reported at intersection of Brookstone Dr NW and McLain Rd.
Sep 12, 5:25 PM EDTHAIL 1.753 Nnw Lost Mountain Par, GAGolf ball-size hail reported at intersection of Mars Hill Rd and Hadaway Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WUUS52 KFFC 122117
SVRFFC
GAC067-223-122145-
/O.NEW.KFFC.SV.W.0596.230912T2117Z-230912T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
517 PM EDT Tue Sep 12 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  East central Paulding County in northwestern Georgia...
  Cobb County in north central Georgia...

* Until 545 PM EDT.

* At 517 PM EDT, a severe thunderstorm was located over Due West, or
  8 miles northeast of Dallas, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Marietta, Smyrna, Kennesaw, Acworth, Powder Springs, Austell, Fair
  Oaks, White Water Park, Lost Mountain Park, Kennesaw State
  University, Jim R Miller Park, Cross Roads, Due West, Sandy Plains,
  Dobbins Air Reserve Base, New Hope, and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3398 8481 3408 8471 3408 8467 3400 8445
      3388 8450 3382 8461 3383 8467
TIME...MOT...LOC 2117Z 297DEG 15KT 3398 8471 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
644 
WWUS52 KFFC 122128
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
528 PM EDT Tue Sep 12 2023

GAC067-223-122145-
/O.CON.KFFC.SV.W.0596.000000T0000Z-230912T2145Z/
Paulding GA-Cobb GA-
528 PM EDT Tue Sep 12 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EAST CENTRAL PAULDING AND COBB COUNTIES...

At 528 PM EDT, a severe thunderstorm was located over Due West, or
near Marietta, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Marietta, Smyrna, Kennesaw, Acworth, Powder Springs, Austell, Fair
Oaks, White Water Park, Lost Mountain Park, Kennesaw State
University, Jim R Miller Park, Cross Roads, Due West, Sandy Plains,
Dobbins Air Reserve Base, New Hope, and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3396 8479 3401 8478 3408 8471 3408 8467
      3400 8445 3388 8450 3382 8461 3383 8467
TIME...MOT...LOC 2128Z 297DEG 15KT 3396 8466 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:31 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 12, 3:31 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
331 PM EDT Tue Sep 12 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This evening through Wednesday)
Issued at 302 PM EDT Tue Sep 12 2023

Scattered showers and thunderstorms have developed this afternoon in
the presence of analyzed 2000-3000 J/kg SBCAPE ahead of an incoming
cold front. This front is getting a forward push courtesy of a
shortwave pushing through the Tennessee Valley. A couple of
strong storms, or even an isolated severe storm, will be possible
mainly in north Georgia given the aforementioned instability and
20-30 kt of bulk shear. The primary hazard will be gusty winds.

The front will settle southeastward into tonight. Some degree of
ongoing showers and thunderstorms will accompany the front into the
late evening and portions of the overnight. While coverage is
expected to gradually diminish to some degree during the overnight
period, at least isolated showers will remain possible into
Wednesday morning. Otherwise, areas of low clouds and/or fog will
become more likely by Wednesday morning.

Through the day Wednesday, the front will roughly bisect the area,
providing the impetus for additional diurnally enhanced shower and
thunderstorm development, particularly ahead of the front in Middle
Georgia. The front will get a more substantial push southeastward by
late in the day Wednesday as the larger trough swings across the
Great Lakes and Ohio Valley. Thus, the drier post-frontal airmass
will make more headway through north Georgia by Wednesday night.
RW

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 302 PM EDT Tue Sep 12 2023

No major changes needed to the ongoing extended portion of the
forecast. Most of the period should be dry, but scattered showers
and thunderstorms should return by the late weekend as a weak front
begins to move through the area. Seasonal temps anticipated through
the period.

Zonal flow in place at 500mb by early Thursday. The fast flow aloft
will remain in place until late Saturday/early Sunday. A longwave
trough is expected to move through on Sunday. Zonal flow will return
for the early part of the week.

At the surface, high pressure will build in from the north on
Thursday. The high center will begin to shift offshore by Saturday,
allowing for some moisture return on the western periphery of the
high for the remainder of the weekend. A cold front will likely
impact the CWA later on Sunday into Monday with high pressure
building for the middle part of next week.

Will have to watch for strong storms along the front later Sunday
into early Monday. Plenty of instability will be available and some
good mid level forcing will be present.
NListemaa

&&

.AVIATION...
(18Z TAFS)
Issued at 123 PM EDT Tue Sep 12 2023

Sct shra/tsra will increase through the afternoon with potential
highest through around 00Z. Iso shra could linger into the
overnight, particularly near ATL sites. Outside of shra/tsra, VFR
conditions are expected through the evening. Some potential exists
for areas of low cigs/reduced vsbys after 09-10Z. Winds will
remain W/SW through the day at 5-10 kts become light and vrb
overnight at less than 5 kts.

//ATL Confidence...18Z Update...
Medium confidence cigs/vsbys/shra coverage overnight into Weds
AM.
High confidence on afternoon elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  84  64  80 /  40  30  20  10
Atlanta         69  86  67  82 /  40  20  10  10
Blairsville     60  79  56  76 /  40  10  10  10
Cartersville    66  84  62  82 /  40  20   0  10
Columbus        69  90  68  87 /  20  50  30  30
Gainesville     67  84  65  80 /  40  20  10  10
Macon           69  88  68  83 /  30  40  30  30
Rome            66  86  61  82 /  40  10   0  10
Peachtree City  66  86  64  83 /  30  20  20  10
Vidalia         70  89  70  85 /  40  50  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Sep 12, 4:38 AM EDT, 12 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
438 AM EDT Tue Sep 12 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
438 AM EDT Tue Sep 12 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

The probability of widespread hazardous weather is low.

An isolated thunderstorms are expected between 2 PM and 2 AM, with
the greatest coverage occurring between 4 PM and 8 PM. Any storms
will be capable of frequent lightning and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated to scattered thunderstorms are expected each day through
Monday. Expect the greatest storm coverage to occur Wednesday,
then again Sunday afternoon through Monday. At this time the risk
for severe weather during any time period remain minimal.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Sep 12, 3:48 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EDT Tue Sep 12 2023

GAZ034-045>048-122015-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-Newton GA-
348 PM EDT Tue Sep 12 2023

...A strong thunderstorm will impact portions of Rockdale,
southeastern DeKalb, south central Gwinnett, west central Walton and
north central Newton Counties through 415 PM EDT...

At 348 PM EDT, a strong thunderstorm was over Arabia Mountain, or
near Conyers, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Conyers, Covington, Loganville, Oxford, Lithonia, Walnut Grove,
Lakeview Estates, Georgia International Horse Park, Almon, Milstead,
Belmont, Arabia Mountain, Big Haynes Creek Park, Redan, Rosebud, Gum
Creek, and Panola Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3363 8417 3376 8420 3383 8391 3372 8384
      3361 8387
TIME...MOT...LOC 1948Z 258DEG 14KT 3368 8411

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 12, 3:49 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT Tue Sep 12 2023

GAZ059-060-122015-
Putnam GA-Jasper GA-
349 PM EDT Tue Sep 12 2023

...A strong thunderstorm will impact portions of southwestern Putnam
and southeastern Jasper Counties through 415 PM EDT...

At 349 PM EDT, a strong thunderstorm was near Stanfordville, or 7
miles southeast of Monticello, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Eatonton, Resseaus Crossroads, Stanfordville, Warfield, and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3320 8364 3331 8365 3337 8338 3328 8332
      3319 8337
TIME...MOT...LOC 1949Z 259DEG 13KT 3326 8357

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 12, 4:10 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT Tue Sep 12 2023

GAZ008-009-016-122045-
Union GA-Towns GA-White GA-
410 PM EDT Tue Sep 12 2023

...A strong thunderstorm will impact portions of southwestern Towns,
northwestern White and central Union Counties through 445 PM EDT...

At 410 PM EDT, a strong thunderstorm was near Jones Creek, or near
Blairsville, moving east at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Hiawassee, Blairsville, Owltown, Blue Mountain Shelter, Vogel State
Park, Brasstown Bald, Track Rock, Jones Creek, Mountain Scene, Low
Gap Shelter, and Blood Mountain Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3484 8369 3473 8373 3474 8393 3474 8409
      3480 8409 3480 8411 3487 8412 3488 8411
      3494 8375
TIME...MOT...LOC 2010Z 265DEG 28KT 3482 8403

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 12, 4:16 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Tue Sep 12 2023

GAZ046>048-122045-
Walton GA-Rockdale GA-Newton GA-
416 PM EDT Tue Sep 12 2023

...A strong thunderstorm will impact portions of northeastern
Rockdale, central Walton and northeastern Newton Counties through 445
PM EDT...

At 416 PM EDT, a strong thunderstorm was over Gum Creek, or near
Conyers, moving east at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Conyers, Monroe, Covington, Social Circle, Oxford, Walnut Grove,
Between, Jersey, Georgia International Horse Park, Milstead, Youth,
Big Haynes Creek Park, Pannell, Herndonville, and Gum Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3373 8365 3363 8367 3365 8399 3377 8401
      3378 8399 3384 8371
TIME...MOT...LOC 2016Z 265DEG 21KT 3371 8394

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 12, 4:56 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT Tue Sep 12 2023

GAZ037-047-049-122130-
Morgan GA-Walton GA-Oconee GA-
456 PM EDT Tue Sep 12 2023

...A strong thunderstorm will impact portions of central Oconee,
northwestern Morgan and eastern Walton Counties through 530 PM EDT...

At 455 PM EDT, a strong thunderstorm was over Pannell, or near
Monroe, moving east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Monroe, Social Circle, North High Shoals, Bostwick, Good Hope,
Herndonville, Ebenezer, Eastville, and Pannell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3365 8371 3381 8375 3390 8350 3379 8343
      3366 8345
TIME...MOT...LOC 2055Z 259DEG 10KT 3376 8365

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Sep 12, 5:17 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
517 PM EDT Tue Sep 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Hail             Cross Roads             34.01N 84.76W
09/12/2023  E1.00 inch       Paulding           GA   Law Enforcement

            Quarter-size hail reported at intersection
            of Cedarcrest Rd and Dallas Acworth Hwy.

&&

LNM

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 12:47 PM EDTSpecial Weather StatementFFCBanks, Hall28 min
Sep 12, 1:25 PM EDTSpecial Weather StatementFFCBanks, Jackson35 min
Sep 12, 1:31 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield29 min
Sep 12, 2:17 PM EDTSpecial Weather StatementFFCCobb28 min
Sep 12, 2:19 PM EDTSpecial Weather StatementFFCGordon, Murray26 min
Sep 12, 2:48 PM EDTSpecial Weather StatementFFCGordon27 min
Sep 12, 3:41 PM EDTSpecial Weather StatementFFCCobb34 min
Sep 12, 3:48 PM EDTSpecial Weather StatementFFCRockdale27 min
Sep 12, 3:49 PM EDTSpecial Weather StatementFFCPutnam26 min
Sep 12, 4:10 PM EDTSpecial Weather StatementFFCTowns, Union35 min
Sep 12, 4:16 PM EDTSpecial Weather StatementFFCWalton29 min
Sep 12, 4:54 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding51 min
Sep 12, 4:56 PM EDTSpecial Weather StatementFFCWalton34 min
Sep 12, 5:22 PM EDTSpecial Weather StatementFFCHancock23 min
Sep 12, 5:44 PM EDTSpecial Weather StatementFFCCobb31 min
Sep 12, 5:48 PM EDTSpecial Weather StatementFFCTaliaferro, Warren27 min
Sep 12, 6:15 PM EDTSevere Thunderstorm WarningFFCFannin, Murray30 min
Sep 12, 6:18 PM EDTSpecial Weather StatementFFCWarren27 min
Sep 12, 6:40 PM EDTSpecial Weather StatementFFCButts35 min
Sep 12, 6:43 PM EDTSpecial Weather StatementFFCChattooga32 min
Sep 12, 6:44 PM EDTSpecial Weather StatementFFCFannin31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.